Ask a doctor

Vuloma Juviderm in Cheeks and Have Swelling? Pain and Bruising. Removed, Have Pain and Headache?

I had Juviderm vuloma (1 unit) injected into my cheeks and swelled. One side of my face was very painful and bruised. I went back the next morning and got it removed with hyuralonidase. Afterwards I felt much better except that I continued to have pain and headache on one side. Three days later I had swollen lymph glands and burning ear pain. I went to another dr who said I had swollen glands and no sign of an ear infection. It's 2 weeks later and still headaches.

Doctor Answers (2)

Continued Pain in Cheek after Juvederm?

+1

Bruising and swelling after injections can be a common side effect and this can take a bit of time to resolve.  Some pain or soreness after injections can be expected too, but severe pain or increasing pain is not normal.  A nerve or blood vessel may have been injured. These take more time to heal. See your provider again for evaluation if you are not improving 


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

Issues post Voluma Juvederm in cheeks

+1

First, it would take much more than one round of hyaluronidase to remove an entire syringe of Voluma. So, truly, if you are having some kind of reaction to it (note that this is EXTREMELY rare), you'd need several treatments of hyaluronidase to completely remove all of the HA filler in there. One round simply won't do it. Bruising and swelling is quite normal, and because you underwent two rounds of injections (one to put it in, and one to take some out) within 24 hours, you're going to have even more bruising and swelling. More than that, it sounds like you have something totally unrelated to the filler though, an actual infection of some kind, that coincidentally occurred after your filler procedure. I'm assuming one of these physicians put you on an antibiotic, which I would suggest you take. If you want to remove more of the filler, you can get more hyaluronidase done too. But again, I think it's mere coincidence that this happened after your filler was done and the two are unrelated.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.